Flood, Posey
- When
- January 26, 6:00 AM CST to January 28, 12:00 PM CST
- Where
- Posey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.233, -85.867
Minor flooding of the Ohio River occurred due to heavy rainfall between the 10th and 13th and again between the 20th and 23rd. 1 feet on the 27th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred due to heavy rainfall between the 10th and 13th and again between the 20th and 23rd. At Newburgh, where flood stage is 38 feet, the river crested at 39.1 feet on the 27th. At Mount Vernon, where flood stage is 35 feet, the river crested at 35.2 feet on the 28th. This resulted in minor flooding of fields and wooded bottomlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 26, 4:38 AM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 438 AM CST THU JAN 26 2006 .DISCUSSION... HIGH PRESSURE WILL SHIFT EAST OF THE AREA OVER THE NEXT FEW DAYS...OPENING THE DOOR TO INCREASING SOUTHERLY FLOW. THIS WILL EVENTUALLY LEAD TO A CHANCE OF PRECIPITATION OVER THE WEEKEND. UNTIL THEN...DRY AND MILD WEATHER WILL PERSIST OVER THE NEXT COUPLE OF DAYS. EXPECT A GRADUAL INCREASE IN HIGH CLOUDINESS LATE TODAY THROUGH FRIDAY. IN THE SHORT-TERM...LOWERED TEMPERATURES A FEW DEGREES TONIGHT...BUT NO OTHER CHANGES WERE NECESSARY TODAY THROUGH FRIDAY NIGHT. THE SYSTEM FORECAST FOR THE WEEKEND IS NOW PROGGED BY THE NAM AND GFS TO BE MORE PROGRESSIVE THAN PREVIOUSLY THOUGHT. THIS WOULD PLACE THE BEST CHANCE OF PRECIPITATION ON SATURDAY VERSUS SUNDAY. AS A RESULT...WE RAISED POPS TO LIKELY SATURDAY AND SATURDAY NIGHT. MODEL SOUNDINGS ALSO SHOW THE POTENTIAL FOR ELEVATED INSTABILITY SATURDAY AFTERNOON AND EVENING...WHERE WE ADDED THUNDER TO THE FORECAST. BROUGHT TEMPERATURES DOWN A FEW DEGREES SATURDAY AND UP SATURDAY NIGHT TO ACCOUNT FOR CLOUDS AND RAIN. FORECAST BECOMES VERY TRICKY SUNDAY AND MONDAY AS THE LATEST TWO RUNS OF THE GFS ARE NOW HINTING AT A POSSIBLE WINTER SCENARIO. NEW RUN KEEPS SUNDAY DRY...BUT WITH THE PRIOR FORECAST OF RAIN FOR SUNDAY...HESITATED ON REMOVING POPS AT THIS TIME...AND THIS BLENDS WELL WITH NEIGHBORING OFFICES. IN A NUTSHELL...NEW GFS TAKES A SHORTWAVE OVER THE PLAINS AND DEVELOPS IT INTO A CLOSED LOW RIGHT OVER THE MID MISSISSIPPI AND LOWER OHIO RIVER VALLEYS SUNDAY NIGHT AND MONDAY. GIVEN THE STARK CONTRAST OF THIS TO RUNS OF THE PAST FEW DAYS...DISMISSED THE 00Z RUN AS OF FORECAST ISSUANCE. HOWEVER...A GLANCE AT THE 06Z GFS REVEALS A SIMILAR...YET COLDER SCENARIO. DARE WE SAY THE 06Z GFS SOUNDINGS WOULD EVEN CONJURE UP THE IDEA OF ACCUMULATING SNOW. HOWEVER...WILL TREAD THIS GROUND CAUTIOUSLY FOR NOW...AWAITING FURTHER CONFIRMATION FROM FUTURE RUNS OF BOTH THE GFS AND NAM BEFORE MAKING ANY DRASTIC CHANGES. EXCEPT FOR A RAISE IN THE SUNDAY HIGH TEMPERATURE FORECAST...MADE VERY LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 504 AM CST THU JAN 26 2006 ILZ075>078-080>086-088-089-092-INZ081-082-KYZ001>003-006-008-009- 011>013-015>017-020-022-MOZ076-086-087-100-107>112-114-271115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-UNION IL-JOHNSON-ALEXANDER-GIBSON- PIKE-FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG- CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-TODD-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- 504 AM CST THU JAN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. AT THIS TIME...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ087-090-091-093-094-INZ085>088-KYZ004-005-007-010-014-018-019- 021-271115- GALLATIN-POPE-HARDIN-PULASKI-MASSAC-POSEY-VANDERBURGH-WARRICK- SPENCER-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-UNION KY- HENDERSON-DAVIESS-MUHLENBERG- 504 AM CST THU JAN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT POINTS ALONG THE OHIO AND GREEN RIVERS WILL CONTINUE TO RISE TODAY. REFER TO THE LATEST FORECASTS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. AT THIS TIME...THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. MINOR FLOODING WILL TAKE PLACE ON PORTIONS OF THE OHIO AND GREEN RIVERS. REFER TO THE LATEST FORECASTS AND STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RJP
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488218, 5488219, 5488220.